Alert archive / Illinois / Flash Flood Warnings in 1999

Flash Flood Warning 8, NWS Lincoln, IL

June 26, 1999Clay County, Effingham County, Jasper County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 26, 1999, 1:45 PM CDT for Clay County, Effingham County, Jasper County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 26, 1999, 1:45 PM CDT (18:45 UTC)
Expired
Jun 26, 1999, 4:30 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Clay County, IL, Effingham County, IL, Jasper County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1999-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1999-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KILX 261845
FFWSPI
ILC025-049-079-262130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
145 PM CDT SAT JUN 26 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JASPER COUNTY IN SOUTHEAST ILLINOIS
  CLAY COUNTY IN SOUTHEAST ILLINOIS
  EASTERN EFFINGHAM COUNTY IN SOUTHEAST ILLINOIS

* UNTIL 430 PM CDT

* AT 140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN HAS FALLEN FROM FLORA TO TEUTOPOLIS TO NEWTON.    
  2 INCHES OF RAIN HAS BEEN ESTIMATED SINCE NOON...WHICH WILL LIKELY   
  PRODUCE FLASH FLOODING.

* LOCATIONS AFFECTED INCLUDE...
  NEWTON
  DIETERICH
  LOUISVILLE
  TEUTOPOLIS
  WATSON

IF YOU ARE IN A FLOOD PRONE LOCATION WITHIN THE WARNING AREA...MOVE
TO HIGHER GROUND IMMEDIATELY. TAKE PRECAUTIONS TO PROTECT LIFE AND
PROPERTY...ESPECIALLY IF YOU LIVE NEAR A STREAM OR CREEK. NEVER DRIVE
OR WALK INTO FLOOD WATERS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS.

CHURCHILL

LAT...LON 3918 8797 3892 8802 3862 8871 3891 8868
          3917 8848

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:05 AM CDT, 11 hours 40 minutes earlier.

Area forecast discussion, Jun 26, 2:05 AM CDT, 11 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
205 AM CDT SAT JUN 26 1999

MSTR CHNL DATA THIS EVE WITH PROFILER PLOTS ON AWIPS SHOWS SGFNT UPR
LVL TROF FM SE NE TO ERN KS TO SW AR. THIS FEATURE WL BE THE MN UPR SYS
TO AFFECT CNTRL IL THROUGH 36 HRS. ONE VORT MAX ON THE TROF SEEN IN
MSTR CHNL DATA IN EXTRM SE KS WITH ONE IN IR IMAGERY W OF TUL.

IN LOOKING AT THE MODELS...NGM APRS TO HV THE TROF WELL. THE ETA LOOKS
EVEN BTR THROUGH...AS IT EVEN APPRS TO HV A HANDLE ON THE OK VORT MAX.
IN USING THE ETA...THE VORT MAX SHD BE S OF STL BY 27/00Z...BUT WITH ITS
CONTG SLOW MOVMT IT SHD ONLY REACH IN BY 27/12Z. SFC LOW AND TROF TO
TRACK ACRS SRN IL WITH BEST CAPE...OMEGA...MOVG ACROSS SE 1/3 OF CWA.
THEREFORE FEEL BEST PCPN AREA SE 1/3 WITH GREATEST RAINFALL POT DUE TO
EXPECTED WK LO LVL CNVGNC ASSOC WITH THE WK SFC LO FEATURE.  SCT AMS
TYPE CNVTN EXPECTED OVER REST OF CWA ALSO THIS AFTN AND EVE IN UNSTBL
AMS WITH APRCHG MAJOR TROF. DUE TO SLOWNESS OF SYSTEM MOVMT...WL CONT
PCPN CHC INTO SAT NGT...ESPECIALLY IN THE ERN SECTIONS. FOR SUN ADDED
CHC POPS CWA WIDE DUE TO APCHG CD FNT AND RMNS OF RAP-AROUND PCPN FM
EARLIER VORT MAX FEATURE.

PRELIMINARY TEMPS/POPS

SPI EB 087/069 087/070 083 11433
PIA EB 087/067 088/068 082 11333
DEC EB 087/069 087/070 083 11433
CMI EB 087/070 087/070 081 11444
MTO EB 087/070 087/070 081 11444
LWV TB 088/070 087/070 082 11664

GOETSCH

EFFECTIVE AT 4 AM CDT JUL 7 1999...THIS PRODUCT WILL BE ISSUED UNDER
THE FOLLOWING HEADERS:

NOAA WEATHER WIRE:    CHIAFDILX
FAMILY OF SERVICES:   FXUS63 KILX (NO CHANGE FROM CURRENT)

In the hours before

Special weather statement, Jun 26, 11:00 AM CDT, 2 hours 45 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100-

SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEASTERN ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT SAT JUN 26 1999

NO SEVERE WEATHER IS EXPECTED ACROSS CENTRAL OR SOUTHEASTERN
ILLINOIS TODAY THROUGH TONIGHT.

A STORM SYSTEM WILL MOVE ACROSS ILLINOIS TODAY...PRODUCING RAIN AND
SCATTERED THUNDERSTORMS. ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE
LIKELY WITH THE STRONGER STORMS...NO SEVERE THUNDERSTORMS ARE
FORECAST. THE ATMOSPHERE IS NOT EXPECTED TO BECOME SUFFICIENTLY
UNSTABLE FOR SEVERE THUNDERSTORM DEVELOPMENT.
Special weather statement, Jun 26, 11:00 AM CDT, 2 hours 45 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-271100-

SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEASTERN ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
1100 AM CDT SAT JUN 26 1999

NO SEVERE WEATHER IS EXPECTED ACROSS CENTRAL OR SOUTHEASTERN
ILLINOIS TODAY THROUGH TONIGHT.

A STORM SYSTEM WILL MOVE ACROSS ILLINOIS TODAY...PRODUCING RAIN AND
SCATTERED THUNDERSTORMS. ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE
LIKELY WITH THE STRONGER STORMS...NO SEVERE THUNDERSTORMS ARE
FORECAST. THE ATMOSPHERE IS NOT EXPECTED TO BECOME SUFFICIENTLY
UNSTABLE FOR SEVERE THUNDERSTORM DEVELOPMENT.

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:34 PM CDTFlash Flood WarningILXJasper3 hr

Nearby

Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.